Would it be better to let it run its course. Will I get through the withdrawl quicker that way, or would it hinder my sucess by taking something for the diarrhea? If it wont hurt what can I take that will help best w/ diarrhea? Been in bathroom for 3 days with stool like water, and severe gut cramps, not to mention bad anxiety, but the stool seems to be thickening a very little. Some days in past Ive taken up to 6 -7mg of xanax at once. But not every day. Ive skipped one or two here or there. But since its been 4 days skipped, because I want to quit the diarrhea started w/ severe cramps. Should i just take a small dose once a day. or a very very small dose twice, or none? I know this is just advise and do not hold anyone accountable for any suggestions. PLEASE HELP.
Sorry to hear/read you aren’t feeling well. Diarrhea is awful, and I know from first hand experience. Let me start by saying that the diarrhea is going to make your body feel so much worse then just withdraw. You still get the xanax out of your body, but the diarrhea, to the degree you have mention will quickly dehydrate you and also make your electrolyte levels go low. That will create tons of added problems even after you are over the withdrawal. I would definitely try to stop the diarrhea but don't bind yourself up. Also drinking lots of fluids (water is always the best) will help get the drug out of you fastest. Most drugs excrete through your urine. So stopping the diarrhea, will not slow down getting the medication out of your system.
You said your anxiety level is growing and you feel horrible from that. If this medication is prescribed from a doctor, do you feel it is a great idea you completely go off if it? I understand you are taking a fairly high dose of xanax (I take it myself), and maybe you just don’t feel comfortable taking the drug because of its warnings and addictiveness. You can always try to stay on a lower dose of the medication. Just enough that it takes “the edginess off” when your anxiety is getting uncontrollably without the help of a medication. Also you could maybe try a different medication that is also for anxiety. It might work a lot better for you and you will get to start at a lower dose. Now if you were taking and medicating yourself for you anxiety, there is nothing wrong about talking to your doctor about your anxieties. There are lots of ways to learn to deal with anxiety along with a medication and therapy.
As far as going off the xanax, doing it “cold turkey”, is never a good idea and can be dangerous. You should definitely decrease the dose you take slowly and on a schedule. If this is a medication you are taking that is prescribed by a doctor, you can surely talk to him/her about how to do it in order that the withdrawal is minuscule or even nonexistent. Now if this is a medication you take that is not prescribed, a lot of times, if you have a good relationship to your doctor, they will help you get a schedule together to show you how to safely step down off the xanax. If you are afraid to talk to them about this matter, you can always call a rehabilitation facility a schedule a meeting with a counselor to give advice on the best thing to do.
Just so you know, I myself have been on medications since I was 10. I am now 25 and have a list of medicines (including xanax) that is about three pages long. I have a lot of diseases and injuries that give me no choice really. I have been on and off a ton of medications including ones you need to wean off of and not just stop taking. So I know what it is like to have to follow a schedule to build up and medication and also come off of one safely. If you have any questions please feel free to ask or need any other advice (even stuff you would like to keep private), go right ahead and contact me.
I hope I was helpful in the matter and answered your question for you.
Like she said treat the diarhea with an anti-diarhea and get some pedialyte because gatorade has a lot of sugar and can make your condition worse. if you were prescribed xanax how long were you on it for. 6 mgs a day is a little higher dose but if it help you function you have to take it as prescribed its hard but i am on the xr version and I take 5mgs once a day and no anxiety or panic attacks. You dont get that buzz like the regular xanax but hey i dont get panic attacks and no withdrawal. Going cold turkey can cause seizjures and it may take a month or two to normalize the brain chemistry. Talk to your doctor if you truly have panic then take it as prescribe, if recreational then taper or go to rehab nd get off it. Because if you didnt have an anxiety condition when you took it you will now and if you keep on going on and off it it gets worse. im 42 and have been on and off xanax since i was 18. I am just trying to get to the lowest dose and probably just stay on it. let us know how your doing , good luck i mean that, benzo withdrawal is one of the worst and dangerous, take some xanax and make a plan and stick with it but cold turkey no way on this one. If it was cigarettes i would say go for it, i never heard of a person dying or having a seizjure from nicotine withdrawal.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jun 2010 • 1 answer
Posted 28 Jun 2010 • 2 answers
Posted 5 Oct 2011 • 2 answers
Posted 17 Dec 2011 • 2 answers
Anxiety - I stopped taking Xanax is there anything I can possibly take to help my withdrawl symptom?
Posted 9 Oct 2012 • 4 answers